We were given no instructions what should I have been told about this drug?
I'm sorry to hear about your loss. Dilaudid is a narcotic pain killer use for patients that are in severe pain. It's very rare that someone dies from Dilaudid unless it's caused by respiratory depression which made her stop breathing. Here are some of the side effects doctors should have told you about.
Frequent: Pseudomembranous Enterocolitis, Respiratory Depression, Toxin-Mediated Diarrhea
Less Frequent: Acute Asthma Attack, Bradycardia, Chronic Disease of Respiratory System, CNS Depression, Head Injury, Inflammatory Bowel Disease, Intracranial Hypertension, Intracranial Lesion, Suicidal Ideation.
Rare side effects: Acute Abdominal Pain, Benign Prostatic Hypertrophy, Biliary Spasm, Conduction Disorder of the Heart, Disease of Liver, Drug Dependence, Epilepsy, Gallbladder Disease, Gastrointestinal Tract Surgery, Hypotension, Hypothyroidism, Mood Changes, Primary Adrenocortical Insufficiency, Procedure on Urinary System, Renal Disease, Substance Abuse, Urethral Stricture.
I hope this helps. Once again I'm sorry about your loss. Have a Happy Holiday!
I am so sorry to hear of your loss. I am sure they will be doing a autopsy and blood screening to see if there were other meds in her system that could have interacted in a negative way with what they gave her in the E.R. What did she go to the emergency ward for? Was she in any respitory distress? I am not a doctor and do not practice medicine these are just some questions that come to my mind. God Bless I hope you get the answers that you need to make this awful and tragic event something that you can be at peace with I will pray for you and your family Barb
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Aug 2010 • 3 answers
Posted 12 Aug 2013 • 2 answers
Can my mum hold my daughter if social workers haven't said that she needs to remain in my mums care?
Posted 26 Jun 2014 • 2 answers
Posted 15 Sep 2015 • 1 answer
Posted 2 Feb 2016 • 0 answers